Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 593, NWS Jackson, MS

August 4, 2011Grenada County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2011, 6:19 PM CDT for Grenada County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 6:19 PM CDT (23:19 UTC)
Expired
Aug 4, 2011, 7:00 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 126 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 3:41 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3023 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS54 KJAN 042319
SVRJAN
MSC043-050000-
/O.NEW.KJAN.SV.W.0593.110804T2319Z-110805T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...

* UNTIL 700 PM CDT

* AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PITTSBORO TO GRENADA MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MISTERTON AND ELLIOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
      3373 8950 3368 8951 3368 8987 3390 8985
      3391 8982 3390 8977
TIME...MOT...LOC 2319Z 326DEG 9KT 3394 8928 3379 8978

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:30 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 4, 4:30 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU AUG 4 2011

...DANGEROUS HEAT STRESS CONTINUES FOR THE ARKLAMISS...

.SHORT TERM...EXCESSIVE HEAT WARNINGS WILL CONTINUE ACROSS THE
REGION THROUGH THE OVERNIGHT HOURS. CURRENT AFTERNOON HEAT INDICES
HAVE CLIMBED NEAR 110 DEGREES AT MANY LOCATIONS...HIGHER AT SOME NRN
SITES. OVERNIGHT LOWS WILL HANG IN THE MID TO UPPER 70S IN MOST
AREAS AND WILL REMAIN NEAR 80 AT SOME DELTA LOCATIONS...OFFERING
LITTLE IN THE WAY OF RELIEF FROM TODAYS HOT CONDITIONS. STRONG HIGH
PRESSURE WILL CONTINUE INTO THE WEEKEND...CENTERED JUST WEST OF THE
FORECAST AREA AND EDGING EVER SO SLIGHTLY TO THE WEST WITH TIME.
GRADUALLY DECREASING SUBSIDENCE WILL RESULT IN GRADUALLY COOLER
925/850 MB TEMPS EACH DAY BUT...EVEN WITH SLIGHTLY COOLER
READINGS...WEATHER CONDITIONS WILL BE UNUSUALLY HOT. THE CURRENT
EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 7AM FRIDAY MORNING IN
CONSIDERATION OF WARM OVERNIGHT LOWS. THE WARNING WILL CONTINUE FOR
AREAS ALONG AND WEST OF I-55 TOMORROW WHERE THE EFFECTS OF RIDGING
TO OUR WEST WILL BE MOST PRONOUNCED. AS LOW LEVEL TEMPS VERY SLOWLY
BEGIN TO DECREASE...ALTHOUGH STILL VERY WARM...AND ISOLATED TO
SCATTERED CONVECTION DEVELOPS DURING THE DAY...A HEAT ADVISORY WILL
REMAIN IN PLACE FOR AREAS EAST OF I-55 THROUGH FRIDAY

THE TRACK OF WEAK WAVES THAT PIVOT AROUND THE ERN FRINGES OF THE
RIDGE WILL ALSO BEGIN TO SHIFT WWD INTO OUR AREA AND WILL PRODUCE
SUFFICIENT FORCING TO MAINTAIN A CHANCE OF CONVECTION...ESPECIALLY
OVER OUR ERN ZONES. THE POTENTIAL FOR OVERNIGHT MCS DEVELOPMENT
EXISTS WITH THIS PATTERN AND THE REMAINS OF EVENING CONVECTION THAT
DEVELOP ALONG THE WEAK SURFACE BOUNDARY NEAR THE NRN MS BORDER COULD
POSSIBLY DRIFT INTO NRN PARTS OF THE FORECAST AREA. CURRENT
INDICATIONS ARE THAT NIGHTTIME CONVECTION WILL REMAIN TO OUR NORTH
BUT WILL PAINT A SLIGHT CHANCE OF PRECIP IN THE N/NE
OVERNIGHT...KEEPING THE BEST CHANCES OF THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING. DEEP MOISTURE CONTINUES OVER THE AREA
AND 850 MB MOISTURE...ALONG WITH PWATS...WILL BE ON THE INCREASE
OVER THE NEXT COUPLE OF DAYS. ALTHOUGH THE UPPER RIDGE CENTER WILL
DRIFT TO THE WEST AND WEAK UPPER TROUGHING WILL SLOWLY DEVELOP TO
OUR E/SE...UPPER RIDGING WILL REMAIN STRONG ENOUGH TO MAINTAIN HOT
CONDITIONS ACROSS THE REGION. WITH HIGH DAYTIME TEMPERATURES AND
PRECIPITABLE WATER VALUES SITTING AROUND OR ABOVE 2 INCHES ANY
CONVECTION THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH DAMAGING WINDS.

MAV POPS LOOK TOO DRY FOR FRIDAY...CONSIDERING THE OUTLIER SOLUTION
OF THE GFS COMPARED TO OTHER MODELS...AND WERE INCREASED ACROSS THE
AREA. MODEL CONSENSUS IS FOR INCREASING RAIN CHANCES SATURDAY...THE
GFS ENSEMBLE AVERAGE MOS OFFERING A MORE REASONABLE SOLUTION TO
DAYTIME AND OVERNIGHT RAIN CHANCES FOR THE AREA...MAV MOS LOOKING
TOO DRY DURING THE DAY AND TOO WET OVERNIGHT.

.LONG TERM...FOR THE SUN-THU PERIOD...HOT/HUMID CONDITIONS WILL
REMAIN...BUT OVERALL TEMPS DO NOT LOOK TO BE AS EXTREME AS THE
CURRENT STRETCH WE ARE IN. ADDITIONALLY...SLIGHTLY BETTER PRECIP
POTENTIAL WILL EXIST WHICH WOULD BRING SOME RELIEF TO THE AREAS THAT
RECEIVE ANY.

THE PATTERN OVER THE WEEKEND WILL STILL BE ONE WITH THE UPPER RIDGE
CENTERED TO THE NW OF THE REGION. HOWEVER...BY THIS TIME IT WILL BE
IN A WEAKER STATE AS HEIGHT VALUES WILL BE LOWERING TO 591-593 DM.
THIS SHOULD SUPPORT LESS HOT CONDITIONS AND SOME INCREASE IN PRECIP
POTENTIAL. STILL...THERE WILL BE RESIDUAL EFFECTS FROM THE PREV HOT
WEEK AND TEMPS SHOULD RANGE FROM 95-100 WITH THE HOTTEST READINGS
OVER THE WESTERN HALF. THESE ABV NORMAL TEMPS WILL COMBINE WITH HIGH
SFC MOISTURE AND THE AREA WILL LIKELY CONTINUE TO BE UNDER AT LEAST
A HEAT ADV. THE WEAKENING RIDGE WILL ALLOW A COUPLE DISTURBANCES TO
IMPACT THE AREA WITH SOME SLIGHT COOLING OF MID LEVEL TEMPS. THIS
WILL COMBINE WITH THE VERY WARM LOWER LEVELS AND PROVIDE STEEP LAPSE
RATES AND HIGH INSTABILITY. DUE TO THIS...ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BE STRONG/SVR AND WILL CONTINUE TO WORD
THIS RISK IN THE HWO. THE NE/E HALF WILL HAVE THE BEST CHANCES OF
RAIN THIS WEEKEND.

FOR THE WEEKDAY PERIOD...THE CENTER OF THE UPPER RIDGE SLIDES MORE
WESTWARD AND KEEPS OUR REGION IN THE WEAKNESS AND UNDER A NW FLOW
REGIME. THE LOWER LEVELS WILL GENERALLY REMAIN IN A WESTERLY FLOW
PATTERN AND THIS WILL SUPPORT THE CONTINUED ABV NORMAL TEMPS EACH
DAY. GFS GUID INDICATED THIS...BUT WAS STILL THE LOWER MEMBER OF THE
ENSEMBLE SUIT. DUE TO THIS...OPTED TO LEAN TOWARD THE ENSEMBLE MEAN
TEMPS AND RAISE HIGHS A COUPLE DEGREES...ESPECIALLY ACROSS THE WEST
WHERE THEY HAVE BEEN THE DRIEST/HOTTEST SO FAR THIS SUMMER. AS FOR
PRECIP...CHANCES WILL BE NEAR TO JUST ABOVE NORMAL DURING THIS
PERIOD AS THE LOWER MID LEVEL HEIGHTS AND NW FLOW REGIME WILL
SUPPORT BETTER RAIN CHANCES. THE EASTERN HALF WILL HAVE THE BEST
CHANCES EACH DAY. THERE WILL ALSO BE A RISK FOR A MCS COMPLEX OR TWO
AS BOTH THE GFS/EURO ARE INDICATING A FEW POTENT WAVES WITH
RELATIVELY STRONG FLOW MOVING THROUGH THIS PATTERN. TIMING THIS IS
VERY DIFFICULT AND WILL JUST FOLLOW GUID POPS DURING THIS TIME. /CME/

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA THIS AFTERNOON IN
ASSOCIATION WITH A WEAK BOUNDARY THAT WILL STALL NORTH OF THE AREA.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO BE POSSIBLE OVERNIGHT
ACROSS PORTIONS OF THE NORTH AND EAST. MVFR FOG WILL BE POSSIBLE
ACROSS THOSE AREAS THAT GET ISOLATED THUNDERSTORMS. MVFR CONDITIONS
WILL BE FROM 09Z-13Z FRIDAY...THEN SHIFT TO ALL VFR CONDITIONS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78 100  78  99 /   6  17  12  23
MERIDIAN      76  98  75  97 /  13  22  18  28
VICKSBURG     77 100  77  99 /   5  11   9  13
HATTIESBURG   78  99  76  98 /  12  18  17  28
NATCHEZ       76  97  77  96 /   5  10   9  13
GREENVILLE    80 101  79 100 /  10  17   9  10
GREENWOOD     78 101  77  99 /  10  26  11  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     HEAT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-
     025>027-034>036-040>043-047>049-053-054-059>062.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-
     016-023>026.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&

03/CME/17
Hazardous weather outlook, Aug 4, 2:15 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU AUG 4 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053-054-059>062-
051915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS DANGEROUS
LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO
NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY EVENING
AS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. UPDATED HEAT RELATED
WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO
THROUGH THE UPCOMING WEEKEND...ESPECIALLY IN WESTERN PORTIONS OF THE
OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-MSZ018-019-025>027-034>036-051915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS THROUGH TONIGHT AS DANGEROUS LEVELS
OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO
RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

ALSO...ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THIS
EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY CONCERNS
WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO GROUND
LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL ALSO BE
POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF A
CROSSETT TO LEXINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A EXCESSIVE HEAT WARNING IS
IN EFFECT THROUGH FRIDAY AFTERNOON WITH HEAT INDICES ABOVE 110. UPDATED
HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE
AS WE GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-051915-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS
DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA.
LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS
OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

ALSO...A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY
CONCERNS WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO
GROUND LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL
ALSO BE POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF
A CROSSETT TO LEXINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A HEAT ADVISORY IS IN EFFECT
THROUGH FRIDAY AFTERNOON WITH HEAT INDICES 105 TO 110. UPDATED HEAT
RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE
GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Aug 4, 4:16 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU AUG 4 2011

MSZ030-031-042145-
LOWNDES MS-CLAY MS-
416 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORM DEVELOPING OVER THE CITY OF COLUMBUS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 2 MILES SOUTHWEST OF COLUMBUS AT 415 PM CDT...MOVING SOUTH AT
10 MPH.

PEOPLE IN SOUTHEASTERN CLAY AND CENTRAL LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3333 8830 3333 8858 3360 8856 3361 8832
TIME...MOT...LOC 2115Z 348DEG 8KT 3348 8844

DL
Special weather statement, Aug 4, 5:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT THU AUG 4 2011

MSZ039-042240-
NOXUBEE MS-
512 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS CLIPPING NORTHEASTERN NOXUBEE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF BIGBEE VALLEY AT 512 PM CDT...MOVING
SOUTHEAST AT 5 MPH. THE STRONGEST PART OF THIS STORM WAS LOCATED
OVER PICKENS COUNTY ALABAMA...HOWEVER SOME GUSTY WINDS WILL STILL BE
POSSIBLE NEAR BIGBEE VALLEY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3322 8831 3316 8831 3313 8832 3310 8840
      3329 8844 3329 8830 3322 8830
TIME...MOT...LOC 2212Z 331DEG 3KT 3327 8831

DL
Local storm report, Aug 4, 5:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     CALEDONIA               33.68N 88.33W
08/04/2011                   LOWNDES            MS   EMERGENCY MNGR

            TREE DOWNED IN CITY OF CALEDONIA.

0505 PM     HAIL             COLUMBUS                33.51N 88.40W
08/04/2011  E0.25 INCH       LOWNDES            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED IN COLUMBUS.

&&

MME
Special weather statement, Aug 4, 5:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT THU AUG 4 2011

MSZ026-042310-
GRENADA MS-
541 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS MOVING TOWARD GRENADA COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTH OF GORE
SPRINGS TO 9 MILES NORTHWEST OF HOLCOMB AT 541 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

PEOPLE IN GRENADA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3387 8976 3387 8951 3386 8950 3375 8950
      3368 9013 3381 9014 3382 9013 3382 8999
      3383 8997 3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 2241Z 323DEG 6KT 3392 8954 3381 9010

DL
Special weather statement, Aug 4, 5:44 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT THU AUG 4 2011

MSZ018-019-025-042315-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
544 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS DEVELOPING OVER THE ARKLAMISS DELTA...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF DREW TO 3 MILES SOUTHWEST
OF BOYLE AT 543 PM CDT...MOVING EAST AT 5 MPH.

PEOPLE IN SOUTHEASTERN BOLIVAR...NORTHWESTERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3382 9044 3382 9020 3379 9017 3375 9023
      3376 9026 3374 9031 3371 9031 3347 9071
      3365 9086 3392 9045
TIME...MOT...LOC 2243Z 291DEG 5KT 3385 9042 3367 9074

DL
Special weather statement, Aug 4, 5:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU AUG 4 2011

MSZ031-042325-
LOWNDES MS-
553 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN LOWNDES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHEAST OF BENT OAK AT 553 PM CDT...MOVING SOUTH AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3342 8828 3329 8829 3329 8860 3346 8862
      3355 8828 3343 8828
TIME...MOT...LOC 2253Z 353DEG 10KT 3335 8845

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Aug 4, 4:27 PM CDTSevere Thunderstorm WarningJANClay, Lowndes63 min
Aug 4, 5:12 PM CDTSpecial Weather StatementJANNoxubee28 min
Aug 4, 5:41 PM CDTSpecial Weather StatementJANGrenada29 min
Aug 4, 5:44 PM CDTSpecial Weather StatementJANSunflower31 min
Aug 4, 5:53 PM CDTSpecial Weather StatementJANLowndes32 min
Aug 4, 6:26 PM CDTSpecial Weather StatementJANLauderdale29 min
Aug 4, 6:39 PM CDTSevere Thunderstorm WarningJANClay, Webster51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.